Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.
Elleste duet(10 Posts)
Hi please help me out having terrible flushes and very bad depression been to the doctor took blood but he gave me Elleste duet to take am worried it might make my depression worse,I still have regular periods but now break through bleeding all the usual menopausal ailments am 48 I have sever Fibromyalgia so have joint pain sweats and other horrible symptoms,worried this tablet might make me more depressed going on holiday in July should I start the tablets when I come home don't want to have a bad holiday with symptoms made worse p,ease help
There is no evidence that HRT causes depression- in fact there is evidence that women are being given ADs for anxiety and depression when in fact they should be having oestrogen which is the cause of their low mood.
The only think to watch with HRT is the progestin factor- with Duet do you take 3 weeks of 1 pill then 1 week of another? It might be the 1 week of progestins that make you feel a bit low ( like PMT) but it won't last long!
Try it and see how you go and if it makes you feel rubbish you can always go back and ask to try other types such as a patch and then a separate/ different type of progestin for a week each month.
Thank you so much will see how I get on and will let other women know ;)))
As Missbopeep said the progestogen in this type - called norethisterone - can cause side effects in some women. In fact you take this for 12 days - of the cycle - almost 2 weeks. Following change-over from the combined pills back to the oestrogen only - many women also get classic pmt symptoms from the progesterone withdrawal- just like with the monthly period - ie headache, irritability etc so in the worst case scenario you could feel rough for 2-3 weeks of the month. Best case - you feel fine most of the time and your fibromyalgia symptoms will reduce dramatically.
You would know probably within a few days of changing to the different type of tabs (ie with the progestogen) whether you get on OK with this type.
I think it's worth trying Bella. I am 3/4 way through my first course of Elleste Duet. Within days of starting the hot flushes and night sweats and sudden temperature changes, had virtually disappeared along with nearly all the aches and pains I'd been having for years (and not known what the heck was causing them). I felt so much better.
I'm now onto the green tablets and have some hot flushes and night sweats again and don't feel as great as I did on the white ones. But still better than I did when I wasn't taking anything. I was really worried about side effects but so far I've noticed more plus than minus points. I felt low because I felt so physically shitty and weak and have felt more able to cope with stuff, simply because I think I've had more energy and strength physically. Am still waiting for a 'period' from the green tabs and bit worried about how heavy/painful it might be. But I'm glad I decided to try HRT and if this isn't right for me would def try another type.
Hope Elleste help/suit you Bella.
I started on elleste duet last month. it has really helped with hot flushes and I am feeling more resilient and better in myself iykwim.
Since starting on green tablets I got bloated and uncomfortable and went back to gp. I saw a different doctor who looked at my notes and said he didn't think I should be on hrt at all as still having (irregular) periods and I should stop immediately.
He has sent me for blood test and thyroid check. I don't want to go back to how things were before and am reluctant to stop. Also l'm quite confused - the gp who prescribed knew I was still menstruating but this gp had a very different view about when hrt is appropriate.
Has anyone got any advise/had similar situation, and how was it resolved.
The only advice is see another GP- who knows what they are talking about. Grrrrrrrrrrrr- these drs obviously missed the meno lectures during their training!
The whole point of bleed and no bleed HRT preps is that one is for women who are still having periods ( albeit irregular) and the other for women who aren't- broadly speaking although some post meno women do take HRT that gives bleeds but that's another topic !
The green tablets are the progestin and you will possibly feel bloated as they are the equivalent of your natural hormone in the 2nd half of your cycle which can give women PMT and the associated symptoms. Once you have finished the green tabs it will go away- or you could try another brand which may not affect you the same way. It's trial and error.
I'm reading about the HRT that I'm taking, Elleste Duet Conti, and all the tablets in my packet are white! All comments on other's posts are a combination of green or white or yellow. Is there only one manufacturer of this HRT?
Hi, I have just been prescribed this HRT by my doctor, I am 44 and have just realised that actually I probably have been experiencing the early onset of the menopause for the last year or so! Recently I have been very anxious and panicky to the point that I am off work at the moment as I can't cope with meeting people and dealing with the day to day interaction( which is unavoidable in a cafe/bar!!) also hardly sleeping at all due to night sweats and awful dreams. I've taken 2 pills so far and for the 1st time in I don't know how long have had 2 brilliant nights sleep..😊 Does anyone know whether you can get pregnant on these tablets? As my partner and I had been trying for a baby but obviously that's not happening at the moment!
I started taking this for moods swings and depressive feelings due to the menopause. I've been on a low dose (1mg) for about 6 weeks and not really noticed much difference. Other symptoms like waking early are still there too.
I have to go back after 3 months to reassess. I still have periods but even been random for the last 6 months - sometimes regular then not on for 3 months so I just started taking them without syncing them with the last period. Not sure if this was right.
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.